MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D087023
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During an atrial fibrillation procedure, the tip electrode detached from the catheter.The catheter was difficult to insert and became lodged within the introducer.Upon removal of the catheter from the introducer, the electrode was noted to be detached.The catheter and introducer were exchanged and the procedure completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h2, h3, h6.One decapolar, spiral loop, inquiry afocusii diagnostic catheter was received for evaluation.One image was also submitted for evaluation.The photograph appeared to show a detached distal tip electrode.Visual inspection of the returned catheter confirmed that the catheter tip was separated from the catheter blue shaft tip.Microscopic investigation revealed the catheter blue shaft tip was damaged and torn.The loop forming nitinol wire loop was detached and missing.The assembled conductor wire at the blue shaft tip was not visible, it was also separated with the tip electrode.The microscopic view of the blue shaft revealed the tip was stretched.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the detached tip electrode is consistent with damage during use.

Brand Name
INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC
2375 morse ave
irvine CA 92614
MDR Report Key10118338
Report Number2030404-2020-00041
Device Sequence Number2143022
Product Code DRF
UDI-Device Identifier05414734311434
UDI-Public05414734311434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010471
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberD087023
Device Catalogue NumberD087023
Device Lot Number7061569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1